Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Sudden redness 5 days after injection


06-30-2015, 05:06 PM   #1
A ja
 
A ja's Avatar
 
Join Date: May 2015
Sudden redness 5 days after injection

I've had my first 4 injections 5 days ago. I was about to go to sleep when I noticed that on one of the injection sites I developed a red, slightly swallen spot. I was expecting some bruising right after but didn't have anything. Did anyone else have that? I'm a little worried that I didn't disinfect properly or did sth wrong otherwise
06-30-2015, 05:30 PM   #2
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Hi there. What was the medicine that was injected?
06-30-2015, 05:31 PM   #3
A ja
 
A ja's Avatar
 
Join Date: May 2015
Hi there. What was the medicine that was injected?
Should have mentioned that eh humira

06-30-2015, 06:23 PM   #4
Snickerdoodle
 
Snickerdoodle's Avatar
 
Join Date: Nov 2011
Location: New Jersey

My Support Groups:
I have been on Humira for a few years. After my first injections, I did have swelling at injection site for up to a week after. This reaction did mellow after I had been taking the medicine for a longer period of time...I think it took about a year before the swelling was only a day or 2 after instead of a week. Sometimes my swelling was very bad (as large as an orange) and sometimes it can be as small as a grape...but it is normal and nothing to worry about. Oh, and yes it does itch like crazy...but if you scratch too much you bruise so try not to scratch if you can somehow manage it.
07-01-2015, 03:18 AM   #5
A ja
 
A ja's Avatar
 
Join Date: May 2015
Thanks a lot...😊 the redness has gone back by a lot already

07-07-2015, 12:02 AM   #6
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
I'm glad to hear things have improved but thought I'd check in and see how you're doing now?
07-08-2015, 03:30 AM   #7
A ja
 
A ja's Avatar
 
Join Date: May 2015
Hey david, oh my thats so nice of you to check on me 😊 all the redness has gone and im just fine i got my next two injections in 2 days so i want to see how that will go, but im sure itll b alright 😄 i think generally ive been super lucky with the whole side effect part of my medication and really didnt have anything apart from a bad heartburn every now and then which i havent had bfore so i really cant complain 😊

07-08-2015, 03:59 AM   #8
Jennifer
Adminstrator
 
Jennifer's Avatar
This started happening to me 3-4 days after the injection as well after I had been taking it for a couple months. I contacted the pharmacist when it was happening and they suggested leaving the needle in longer by an extra 5 seconds to make sure that all of the medication is out of the needle. I'm not sure why that would cause a reaction but that's what they suggested. I wasn't able to test this out however because I was taken off of Humira not long after for a different reason. Benadryl was also suggested to help with the itching and redness (one dose cleared it up for me).
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
07-08-2015, 10:08 AM   #9
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
I'm glad to hear it As for the heartburn, if that continues, be sure to tell your doctor about it if you haven't. They may be able to provide you something to help with that.
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Sudden redness 5 days after injection
Thread Tools


All times are GMT -5. The time now is 09:56 AM.
Copyright 2006-2017 Crohnsforum.com